MAUDE Adverse Event Report: COOK INC ULTRATHANE WILLS-OGLESBY PERCUTANEOUS GASTROSTOMY CATHETER; KNT TUBES, GASTROINTESTINAL

COOK INC ULTRATHANE WILLS-OGLESBY PERCUTANEOUS GASTROSTOMY CATHETER; KNT TUBES, GASTROINTESTINAL
Catalog Number ULT14.0-38-30-P-6S-WOGS-MKDT-A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/26/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Pma/510(k) #: preamendment.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported the suture on a ultrathane wills-oglesby percutaneous gastrostomy catheter was retained and embedded in the patient's abdominal wall.The suture was removed in the operating room and a new insertion line was placed.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Additional Manufacturer Narrative
Outcomes attributed to adverse event: required intervention to prevent permanent impairment/damage (devices).Additional information: date of event: on (b)(6) 2018.Event: additional information was received on 22jun2018 stating the following: device was being used for tube feeding.Not sure if any difficulties with insertion- that would be in ir, nothing documented on insertion record to indicate difficulties noted suture was embedded in skin on removal of tube- suture was not broken device was placed on (b)(6) 2017, and removed on (b)(6) 2018 due to constant g tube site pain device was removed by writer (rn) as per usual, string cut on external tube, tube was straightened as much as possible, and tube twisted out of tract.Patient pain subsided once g tube and retained string removed.No further planned interventions.Implant date: on (b)(6) 2017; explant date: on (b)(6) 2018.Device evaluated by mfg: no; conclusion not yet available-evaluation in progress (11).This report includes information known at this time. a follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information has previously been reported, is unknown or is unavailable.Investigation evaluation: a review of the complaint history, drawings, device history record, documentation, instructions for use (ifu), manufacturing instructions, specifications, trends, quality control, and visual inspection of the returned device was conducted during the investigation.The reported device was returned for evaluation.Visual inspection found the device curved, suture black/blue and catheter yellow/brown in color indicating use.The suture was not connected to the pig tail and measured 13cm long from the catheter.The sleeve was not provided and it is unknown if it was used or not.The suture is intended to be secured with the device sleeve.A document-based investigation was performed.There is no evidence to suggest the finished product was not made to specifications.Review of the device history record of the finished product shows zero nonconforming events that could contribute to this failure mode.A complaint history search revealed that there were no other reported complaints for this lot number.Based on the information provided, examination of the returned product, and the results of our investigation, a definite root cause could not be determined.Potentially, patient anatomy, manipulation of the device while in use, use technique, manufacturing non-conformance, or lack of strict adherence to the ifu (not tightening or properly securing the suture) could have contributed to this event.Per the [quality engineering] risk assessment, no further action is required.Monitoring will continue to be performed for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information has been reported since the submission of the last report.

Brand Name
ULTRATHANE WILLS-OGLESBY PERCUTANEOUS GASTROSTOMY CATHETER
Common Device Name
KNT TUBES, GASTROINTESTINAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7606748
Report Number1820334-2018-01734
Device Sequence Number1623507
Product Code KNT
UDI-Device Identifier00827002086470
UDI-Public(01)00827002086470(17)200907(10)8199415
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberULT14.0-38-30-P-6S-WOGS-MKDT-A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/22/2018
Initial Date Received by Manufacturer 06/01/2018
Supplement Date Received by Manufacturer06/22/2018
09/13/2018
Initial Report FDA Received Date06/15/2018
Supplement Report FDA Received Date07/30/2018
10/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;